Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 352, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Oct 9, 2015, 5:54 PM CDT for Sunflower County, Washington County, Mississippi. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 9, 2015, 5:54 PM CDT (22:54 UTC)
- Expired
- Oct 9, 2015, 6:36 PM CDT
- In force
- 42 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Sunflower County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 153 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 9, 5:58 PM CDT | TSTM WND DMG | 3 Ne Greenville, MS | A FEW TREES DOWN OFF N BROADWAY EXTENSION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1423 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
321
WUUS54 KJAN 092254
SVRJAN
MSC133-151-100000-
/O.NEW.KJAN.SV.W.0352.151009T2254Z-151010T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
554 PM CDT FRI OCT 9 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WASHINGTON COUNTY IN NORTHWESTERN MISSISSIPPI...
SOUTHERN SUNFLOWER COUNTY IN NORTHWESTERN MISSISSIPPI...
* UNTIL 700 PM CDT
* AT 554 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF METCALFE...OR 8 MILES SOUTHWEST OF SHAW...MOVING EAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
HOLLY RIDGE AROUND 610 PM CDT.
INDIANOLA AROUND 620 PM CDT.
INVERNESS AROUND 630 PM CDT.
MOORHEAD AROUND 635 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3360 9046 3333 9045 3334 9105 3353 9107
3353 9076 3362 9076
TIME...MOT...LOC 2254Z 292DEG 30KT 3353 9090
HAIL...1.00IN
WIND...70MPH
$$
CME4 follow-up statements
893
WWUS54 KJAN 092311
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
611 PM CDT FRI OCT 9 2015
MSC133-151-100000-
/O.CON.KJAN.SV.W.0352.000000T0000Z-151010T0000Z/
WASHINGTON MS-SUNFLOWER MS-
611 PM CDT FRI OCT 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN WASHINGTON AND SOUTHERN SUNFLOWER COUNTIES...
AT 611 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HOLLY RIDGE...
OR NEAR INDIANOLA...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
INDIANOLA AROUND 620 PM CDT.
MOORHEAD AND INVERNESS AROUND 630 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3360 9046 3333 9045 3334 9088 3353 9093
3353 9076 3359 9076
TIME...MOT...LOC 2311Z 294DEG 32KT 3345 9072
HAIL...<.75IN
WIND...60MPH
$$
CME561
WWUS54 KJAN 092318
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
618 PM CDT FRI OCT 9 2015
MSC151-092328-
/O.CAN.KJAN.SV.W.0352.000000T0000Z-151010T0000Z/
WASHINGTON MS-
618 PM CDT FRI OCT 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3360 9046 3333 9045 3334 9076 3351 9076
TIME...MOT...LOC 2318Z 294DEG 31KT 3341 9064
$$
MSC133-100000-
/O.CON.KJAN.SV.W.0352.000000T0000Z-151010T0000Z/
SUNFLOWER MS-
618 PM CDT FRI OCT 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHERN SUNFLOWER COUNTY...
AT 618 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER INDIANOLA...
MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
INVERNESS AROUND 625 PM CDT.
MOORHEAD AROUND 630 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3360 9046 3333 9045 3334 9076 3351 9076
TIME...MOT...LOC 2318Z 294DEG 31KT 3341 9064
HAIL...<.75IN
WIND...60MPH
$$
CME273 WWUS54 KJAN 092329 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 629 PM CDT FRI OCT 9 2015 MSC133-100000- /O.CON.KJAN.SV.W.0352.000000T0000Z-151010T0000Z/ SUNFLOWER MS- 629 PM CDT FRI OCT 9 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR SOUTHEASTERN SUNFLOWER COUNTY... AT 629 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR INVERNESS...OR NEAR MOORHEAD...MOVING EAST AT 35 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN SUNFLOWER COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3352 9046 3333 9045 3334 9067 3344 9065 TIME...MOT...LOC 2329Z 292DEG 30KT 3337 9054 HAIL...<.75IN WIND...60MPH $$ CME
558
WWUS54 KJAN 092336
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
636 PM CDT FRI OCT 9 2015
MSC133-092346-
/O.CAN.KJAN.SV.W.0352.000000T0000Z-151010T0000Z/
SUNFLOWER MS-
636 PM CDT FRI OCT 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SUNFLOWER COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
JACKSON.
LAT...LON 3352 9046 3333 9045 3334 9067 3344 9065
TIME...MOT...LOC 2333Z 292DEG 30KT 3335 9047
$$
CMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 9, 3:37 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Oct 9, 3:37 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 337 PM CDT FRI OCT 9 2015 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...LATEST SURFACE ANALYSIS HAD THE COLD FRONT NEAR A GREENWOOD MISSISSIPPI TO BASTROP LOUISIANA LINE. LOCAL RADARS SHOWED SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ALONG AND AHEAD OF THE COLD FRONT. THIS WILL CONTINUE AS THE COLD FRONT MOVES SOUTH ACROSS OUR CWA THROUGH THIS EVENING. AFTERNOON WATER VAPOR IMAGERY/RAP ANALYSIS HAD A POTENT SHORTWAVE TROUGH DROPPING OVER ARKANSAS THAT WILL SWING EAST ACROSS OUR REGION TONIGHT AS WELL. REGIONAL RADARS SHOW ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT ASSOCIATED WITH THIS FEATURE OVER ARKANSAS WELL BEHIND THE COLD FRONT. TOGETHER THE COLD FRONT AND SHORTWAVE TROUGH WILL BRING THE BEST CHANCE FOR RAIN TO OUR CWA THAT WE HAVE SEEN IN AWHILE. THE GREATEST CHANCE FOR RAIN AND RAIN AMOUNTS ARE EXPECTED OVER OUR NORTHEAST WHERE MODEL CONSENSUS AMOUNTS SUGGEST A QUARTER TO A THIRD OF AN INCH WILL BE POSSIBLE. THE COLD FRONT IS EXPECTED TO PUSH SOUTH OF OUR CWA JUST AFTER MIDNIGHT AND THE SHORTWAVE TROUGH AXIS WILL BE SHIFTING EAST OF MISSISSIPPI CLOSE TO SUNRISE. THERE MAY BE SOME LINGERING LOW CLOUDS IN THE EAST THROUGH MID MORNING BUT THE MEASURABLE PRECIPITATION WILL END EARLIER. COOLER AND MUCH DRIER AIR WILL FILTER INTO OUR CWA SATURDAY. THE 12Z FRI JAN PWAT WAS 1.56INCHES. PWATS WILL BE KNOCKED DOWN TO NEAR A HALF INCH OVER MOST OF THE AREA BY SATURDAY EVENING AND BELOW A HALF INCH AREAWIDE BY SUNDAY MORNING. ALTHOUGH OUR AIR MASS WILL BE DRY SATURDAY CAA WILL NOT BE PARTICULARLY STRONG AND DECENT INSOLATION WILL ALLOW TEMPERATURES TO FALL ONLY A COUPLE DEGREES SHY OF NORMAL. OUR NORMAL HIGHS RUN IN THE UPPER 70S TO NEAR 80F. AFTERNOON HIGHS WILL RANGE FROM THE MID 70S NORTHEAST TO THE LOWER 80S SOUTH. SURFACE RIDGING FROM THE CENTRAL PLAINS WILL DROP SOUTH OVER OUR CWA BY SUNDAY MORNING. THIS WILL RESULT IN NEAR CALM WINDS UNDER CLEAR SKIES ALLOWING FOR STRONG RADIATIONAL COOLING OF OUR DRY AIR MASS. OUR NORMAL LOWS RUN IN THE MID 50S. SUNDAY MORNING LOWS WILL BE BELOW NORMAL AREAWIDE AND WILL DIP INTO THE UPPER 40S AT THE NORMALLY COLDER LOCATIONS. THE SURFACE RIDGE WILL DRIFT EAST SUNDAY WHILE NORTHWEST FLOW ALOFT CONTINUES OVER OUR REGION. AFTERNOON HIGHS WILL TOP OUT A LITTLE ABOVE NORMAL BUT WITH MUCH LOWER HUMIDITY. WITH THE SURFACE RIDGE TO OUR EAST SUNDAY NIGHT LIGHT RETURN FLOW WILL DEVELOP FROM THE WEST. THIS WILL HELP HOLD MORNING LOWS CLOSE TO OUR JUST ABOVE NORMAL WHILE SITES IN THE EAST WILL BOTTOM OUT IN THE UPPER 40S AGAIN. /22/ .LONG TERM...MONDAY THROUGH THURSDAY...MID/UPPER LEVEL NW FLOW WILL REMAIN IN PLACE THROUGH THIS TIME PERIOD AND WILL...FOR THE MOST PART...LEAD TO A DRY FORECAST. THE ONLY EXCEPTION TO THIS WILL COME MONDAY AFTERNOON INTO MONDAY NIGHT AS A FAST MOVING SHORTWAVE AND ITS ASSOCIATED COLD FRONT APPROACH THE AREA DURING THE HEAT OF THE AFTERNOON MONDAY. THIS SYSTEM REALISTICALLY WILL ONLY GLANCE ACROSS OUR AREA AS THE MAJORITY OF THE ENERGY WILL BE FELT OVER THE OH VALLEY. EVEN SO... DEWPOINTS IN THE MID/UPPER 60S LOOK TO POOL AHEAD OF THE BOUNDARY OVER THE DELTA REGION OF AR/LA/MS MONDAY AFTERNOON. THIS WITH TEMPS IN THE MID/UPPER 80S WILL YIELD CAPES APPROACHING 1500 J/KG. THUS...WOULD NOT BE SURPRISED TO SEE A FEW THUNDERSTORMS. WEAK LAPSE RATES...HOWEVER...SHOULD PREVENT UPDRAFTS FROM BECOMING VERY ROBUST. THE MAIN FRONTAL FORCING WILL ARRIVE MONDAY NIGHT...BUT LOSS OF HEATING/INSTABILITY SHOULD RENDER THE REMAINING CONVECTION IN THE FORM OF SHOWERS. THE FRONT WILL SWEEP THROUGH RATHER QUICKLY MONDAY NIGHT WITH DRY AIR MOVING BACK IN. FAST PACED FLOW WILL ALLOW FOR QUICK AIRMASS MODERATION. WHILE AFTERNOON MAXES DURING THE PERIOD WILL EASILY CLIMB INTO THE 80S...THE DRYNESS OF THE AIRMASS WILL ALLOW FOR GOOD RADIATIONAL COOLING AT NIGHT AND MINS TO DROP INTO THE 50S. WITH ONLY LIGHT RAINFALL AMOUNTS EXPECTED MONDAY AND THE PERSISTENT DRY AIRMASS... FIRE DANGER MAY BECOME A CONCERN BY THE MIDDLE OR LATTER PART OF NEXT WEEK./26/ && .AVIATION...VFR FLIGHT CATEGORIES CONTINUE TO PREVAIL AT ALL TAF SITES THIS AFTERNOON. SCATTERED SHOWERS...ALONG WITH A FEW THUNDERSTORMS...WILL CONTINUE TO DEVELOP THROUGH THE LATE AFTERNOON AND EVENING HOURS ALONG AND AHEAD OF A COLD FRONT THAT'S DROPPING SOUTH THROUGH THE REGION. AS A RESULT...A BRIEF PERIOD OF MVFR/IFR CEILINGS AND/OR VISIBILITIES IS POSSIBLE IF CONVECTION IS OBSERVED ON STATION DURING THIS TIME. SOME LIGHT SHOWER ACTIVITY AND LOW CLOUDS COULD LINGER BEHIND THE FRONT...THUS ALLOWING FOR ANOTHER "OFF AND ON" AGAIN PERIOD OF MVFR/IFR FLIGHT CATEGORIES OVERNIGHT INTO EARLY SATURDAY MORNING. /19/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 60 77 50 82 / 41 4 1 1 MERIDIAN 59 77 49 81 / 54 9 1 1 VICKSBURG 58 79 47 84 / 30 2 1 1 HATTIESBURG 61 82 52 84 / 30 9 1 1 NATCHEZ 60 79 52 83 / 20 1 1 1 GREENVILLE 57 76 49 83 / 35 1 1 1 GREENWOOD 57 76 48 82 / 49 2 1 1 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 22/26/19
Hazardous weather outlook, Oct 9, 2:03 PM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 203 PM CDT FRI OCT 9 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 101100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 203 PM CDT FRI OCT 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. 19 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Oct 9, 3:55 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
355 PM CDT FRI OCT 9 2015
MSZ027>030-032-092145-
CARROLL MS-CHOCTAW MS-WEBSTER MS-MONTGOMERY MS-CLAY MS-
355 PM CDT FRI OCT 9 2015
...LOCALLY STRONG THUNDERSTORMS WILL AFFECT
MONTGOMERY...WEBSTER...EAST CENTRAL CARROLL...CHOCTAW AND CLAY
COUNTIES UNTIL 445 PM CDT...
AT 354 PM CDT...METEOROLOGISTS WERE TRACKING A BROKEN LINE OF STRONG
THUNDERSTORMS ALONG EXTENDING FROM HOUSTON TO 6 MILES NORTHWEST OF
VAIDEN...AND MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA-SIZE HAIL WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
KILMICHAEL AND POPLAR CREEK AROUND 415 PM CDT.
CHESTER AROUND 440 PM CDT.
ACKERMAN AND REFORM AROUND 445 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WEIR...FRENCH
CAMP...MANTEE AND WALTHALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3357 8873 3356 8909 3335 8909 3325 8924
3326 8932 3329 8932 3329 8948 3336 8995
3372 8937 3376 8893 3381 8893 3381 8872
3368 8872 3368 8855
TIME...MOT...LOC 2054Z 275DEG 37KT 3391 8900 3340 8981
BYBSpecial weather statement, Oct 9, 4:46 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
446 PM CDT FRI OCT 9 2015
MSZ030-033-092230-
OKTIBBEHA MS-CLAY MS-
446 PM CDT FRI OCT 9 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN OKTIBBEHA AND
SOUTHWESTERN CLAY COUNTIES UNTIL 530 PM CDT...
AT 445 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR PHEBA...OR NEAR MONTPELIER...MOVING SOUTHEAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
PHEBA AROUND 500 PM CDT.
LAT...LON 3355 8879 3343 8898 3356 8902 3364 8902
3364 8903 3370 8904 3374 8891
TIME...MOT...LOC 2145Z 334DEG 17KT 3364 8897
CMESpecial weather statement, Oct 9, 5:15 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
515 PM CDT FRI OCT 9 2015
MSZ018-034-092300-
BOLIVAR MS-WASHINGTON MS-
515 PM CDT FRI OCT 9 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WASHINGTON AND
SOUTHWESTERN BOLIVAR COUNTIES UNTIL 600 PM CDT...
AT 515 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR ARKANSAS CITY...OR 7 MILES SOUTH OF ROHWER...MOVING EAST AT 30
MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
SCOTT AND LAMONT AROUND 545 PM CDT.
BENOIT AND WINTERVILLE AROUND 550 PM CDT.
LAT...LON 3372 9107 3370 9110 3371 9113 3369 9114
3366 9109 3368 9103 3371 9106 3371 9102
3369 9090 3345 9105 3350 9118 3355 9123
3357 9122 3360 9113 3364 9116 3367 9123
3370 9121 3371 9116 3370 9114 3373 9114
TIME...MOT...LOC 2215Z 286DEG 24KT 3366 9129
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 3:55 PM CDT | Special Weather Statement | JAN | Choctaw, Clay, Montgomery, Webster | 50 min |
| Oct 9, 4:46 PM CDT | Special Weather Statement | JAN | Clay | 44 min |
| Oct 9, 5:15 PM CDT | Special Weather Statement | JAN | Bolivar | 45 min |
| Oct 9, 5:26 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 44 min |
| Oct 9, 6:09 PM CDT | Special Weather Statement | JAN | Carroll | 36 min |
| Oct 9, 6:35 PM CDT | Special Weather Statement | JAN | Carroll, Montgomery | 40 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.